Q. I get the feeling I have just been asked to leave--brother, can you tell I'm borderline? I have been hearing the voices again--one is the bad one and the other is the good one. The bad one tries to convince the other one that everything that has gone on in therapy for the last six years is something that I just made up. She is quite convincing and I begin to doubt my sanity more than usual.

I have been in a DBT (dialectical behavior therapy) for the past two years and it is really a significant part of my life. The whole concept is based on Marsha Linehan's book and it has really been a help. I find that my insurance will not cover me after December and my group therapy is also ending in December. I think I'm freaking out in a number of ways--thus my letter to you. I (obviously being borderline) am having real difficulty ending ANYTHING, least of all, therapy. I am on 60 mg. Prozac, 400 mg. Wellbutrin, and 1/3 mg. of Risperdal. My psychiatrist today decided to up the Risperdal because of the people I hear--I sound like I am absolutely off my rocker and sometimes feel that way as well. As I described to him today, my mind feels like newspaper that is all shredded and placed in a wind tunnel.

Do I make these things up? If I do, is it for attention? I'm so scared that maybe I've made it all up--and what does that mean?

A. You probably have voices which are the dialogue many of us have in our heads, but dismiss when we reach a conclusion. Your illness makes it difficult to reach a conclusion, so the voices go on. The fear of ending a relationship--in therapy--is causing a good deal of this now.

As an aside, you may want to increase your Prozac to 80 mg/day with your doctor's permission. There are major differences between 60 and 80. Our study also showed a decrease in psychoticism/paranoia at 80 mg, and none of the studies at lower dosages of Prozac showed this.